Posted on: Apr 15, 2008 10:48 PM
I completed 4 treatments of Taxotere & Cytoxan (sp) in November. Along with all the other issues involved, I still look different. I'm not talking about just the scars on my chest, but my face. My color is actually different. Kind of, oh I don't know how to describe it, but sort of a different tone. Almost like a different nationality. My entire face is now a different color than my neck and the rest of my body. Just wondering if any other black women's skin tone has changed.
I was also on Herceptin but had to take a rest due to heart problems. Now I'm just on Arimedex.Log in to post a reply
Posts 1 - 21 (21 total)
Apr 16, 2008 06:20 PM sharont68 wrote:
I've finished A/C and am now on my 7th treatment of Taxol. My face is alot lighter than it was before. To me I look sick. I don't look the same as before. My eyes look glassy also. Everyone else says they don't see a difference, but I see it. I was supposed to start Herceptin also but the A/C did damage to my heart. I can't wait until this is done and over with.
Apr 23, 2008 08:39 PM lLinda wrote:
I think with each of these meds they do things to the skin. When I look at pictures of me when I was on Adramycin and Taxol, my complexion appeared 2 shades darker, it went away after I got off of the meds. I was on Xeloda and it really made my skin dark, almost like I had a really dark sun tan. With all the things it is doing in our body---taking out hair, nope; what you are seeing is real I think. Like Sharon68, I thought I looked sick, certainly not like I looked. It will go away in time.
Apr 26, 2008 10:09 AM trumpet84 wrote:
I have one more TC tx to go and I have noticed a slight change already... seems to be a tad lighter and a bit more visibility on the pores, and a bit smoother.....
May 4, 2008 04:53 PM qdcmom wrote:
Hi everyone. I'm reading your comments about physical changes and all. My chemo starts on 5/13. I will look out for these things, darkening of the skin or lips etc. Anything else you want to share with someone new to this madness. My prayers will be with you.
May 6, 2008 12:43 AM Lee27 wrote:I shall put my 2 cents in.;-) I've been through all my txs....chemo, surgery's, and radiation. Yes, the skin tones change for many of us. My cheeks are still a shade darker than the rest of my face. Hard to mix my foundation...but, oh well. I'm done and alive! The creases in your hands will darken as well on African Americans, Latino's, etc. My nails darkened. That can happen on anyone. The nails have almost all grown out now. I'm just thankful they did not drop off as some people's do. I'm waiting for my toenail beds to grow out as well. Now, I'm just waiting on my hair to grow back. I have an inch long in most places...the back is about 2inches. Looking forward to wearing it short with big curls. Hang in there! Glad to share my story.
May 6, 2008 09:59 AM sparker38 wrote:
Like everyone else been through alot of changes. My nails are still black looks like they have polish on them. My hands and knuckles had turned black also but have gone back to the original shade. However ever i did love the way my skin felt during chemo. Felt soft like baby skin and it looked like i just glowed. Now my face is starting to peel. Any suggestions on a good skin cleanser for AA skin? My hair is finally growing in. I love it. I even love it short the way it is. I can't wait to be able to just slick it down and not wear the wigs and hats anymore in public. I have been bold and going outside around my house. My neighbor noticed my bald head and yelled over (I think he was a bit drunk) what did you do with all of your hair. Not knowing that I had been dx with bc. I told him lost it during chemo. His mouth just dropped and he apologized for about an hour. But it actually was a good thing. It's a young white couple and I rarely convo with them but now they talk over to me all the time. Also just found out that my neighbor on the other side of me is actually dying of cancer. I had been noticing the hospice people going to there house everyday. I feel so bad because the last time we spoke to one another it wasn't very nice. White lady in her late 40's. She told my son and his friends while they were playing water balloons and water gun fighting not to spray water in her grass. There huge tree fell over into my yard and damaged my fence. And they refused to do anything about it. The isurance said since it was a live tree we were responsible for all of the damages. So they felt oh well your problem. So it's been sort of a strained neighborly situation. Now I feel bad for them. My husband being the man that he is went yesterday and asked how was she doing. Thats when we had found out. He told them about me and they had no idea we had been going through also. It's scarry to think about it. Who chooses rather who lives and dies from this thing? Was I a better person than she was? Is carma really a @#$^&? I don't know. I am still at a stand still as to what to do next. Working it out one day at a time.
Love you and praying for you all
May 30, 2008 10:58 AM, edited May 30, 2008 10:58 AM by Yogi70
I'm still doing chemo (taxol). I noticed the spots with Adriamycin and now they are less noticeable so are my palms. My feet still look crazy though and my nails are black but I try to keep a decent looking polish on them. But on the other hand the rest of my skin is really smooth and soft, go figure.
Dec 19, 2008 09:01 PM, edited Dec 19, 2008 09:02 PM by Roya
Wanda & Sabrina, my nailbeds turned black too. My doc says that it is temporary but will take months to clear up. It happened with the Adriamycin. I can already see a bit of pink growing at the moon of my nails which is encouraging.
Baby beef liver tablets will help bring back the softness and glowiness of our complexions. Take about 5 of them per day. B6 helps with the tingling of our fingers and toes.
There is a creme called ' Creme de la Mer' which will help with skin softness and healing. It can be found at Nieman Marcus online or Ebay. It is a bit pricey but it works!!!!!
Dec 21, 2008 03:48 PM sharont68 wrote:
My last Taxol treatment was 22 May and the spots on my tongue are less noticeable. My toenails on both my big toes are growing back nicely. My fingernails are growing back also. My period starting back yesterday...ughhhh. My skin from the radiation is lightening and soft. I use the Vaseline lotion (in the dark brown tube) it works really good. My hair is growing back really fast. It is soft and curly....I can't wait to be able to put it in a ponytail. I hope that if I have to start Herceptin that it won't stunt my hair growth. I'm also hoping that the weight will start to come off also.
Apr 24, 2009 10:45 PM lLinda wrote:
It has been some years that I had the Adramycin and Cytoxan---but all the side effects went away---I guess I did not notice my tongue, but I had black fingernail and toenail beds for about a year. My skin seemed darker for awhile. Yep--loss of hair--Wheeee--I remember well!!!
I am glad that is over for you!!
Hang in there---perhaps someone else had that particular side effect.
Apr 25, 2009 01:26 AM gldouglas wrote:
I found that I was a little paler when I was on the Taxol and Herceptin, but I think the paleness was from the Taxol. When I was on the Herceptin alone I found that I was slowly coming back to even. But then I had whole brain rads and that definately darkend my skin so my face is so different than the rest of the bald head. With the steriods the cheeks are bigger so the paleness and two tone complexion really shows so I have just been trying some face powder to even it all when I go out. I find vitamin E oil helps. Also going to try to hit up a make up counter and have them work some magic and give me some pointers! Maybe I will learn to draw my eyebrows on better!